Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 45, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 15, 2019, 7:45 PM EDT for Trumbull County, Ohio. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2019, 7:45 PM EDT (23:45 UTC)
- Expired
- Apr 16, 2019, 2:57 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mahoning River at Leavittsburg (LEAO1). The gauge peaked at 10.34 ft at Apr 15, 2019, 9:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
656
WGUS41 KCLE 152345
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
745 PM EDT Mon Apr 15 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Mahoning River At Leavittsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-160745-
/O.NEW.KCLE.FL.W.0045.190415T2345Z-190416T1338Z/
/LEAO1.1.ER.190415T2236Z.190416T0600Z.190416T0738Z.NO/
745 PM EDT Mon Apr 15 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Mahoning River At Leavittsburg
* until Tuesday morning.
* At 7 PM the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 10.3 feet by late tonight.
The river will fall below flood stage early Tuesday morning.
* At 10.0 feet...Lowland flooding will occur near the town of
Leavittsburg.
&&
LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
4116 8100
$$
BM2 follow-up statements
216
WGUS81 KCLE 160459
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1259 AM EDT Tue Apr 16 2019
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
...The flood warning continues for the following rivers in Ohio...
Mahoning River At Leavittsburg
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-160529-
/O.CAN.KCLE.FL.W.0044.000000T0000Z-190417T1000Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1259 AM EDT Tue Apr 16 2019
The flood warning is cancelled for
The Killbuck Creek Near Killbuck.
* At 12:00 AM Tuesday the stage was...14.4 feet.
* Flood stage is 15.0 feet.
* At 15.0 feet...Several low lying roads in Holmes County including
Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-161251-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-190416T1251Z/
/LEAO1.1.ER.190415T2236Z.190416T0230Z.190416T0651Z.NO/
1259 AM EDT Tue Apr 16 2019
...Flood warning extended until this morning...The flood warning
continues for
The Mahoning River At Leavittsburg.
* Until this morning.
* At 12:15 AM Tuesday the stage was...10.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage by early this morning.
* At 11.0 feet...Flood waters may begin to affect operations in
industrial low lying areas in town.
&&
LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
4116 8100
$$
OHC155-161258-
/O.EXT.KCLE.FL.W.0043.000000T0000Z-190417T0300Z/
/PHAO1.1.ER.190415T1157Z.190415T2100Z.190416T2100Z.UU/
1259 AM EDT Tue Apr 16 2019
...Flood warning extended until this evening...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until this evening.
* At 12:00 AM Tuesday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 11.2 feet by early this morning. The
river will fall below flood stage late this afternoon.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM668
WGUS81 KCLE 160657
FLSCLE
Flood Statement
National Weather Service Cleveland OH
257 AM EDT Tue Apr 16 2019
...The flood warning is cancelled for the following rivers in Ohio...
Mahoning River At Leavittsburg
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-160727-
/O.CAN.KCLE.FL.W.0045.000000T0000Z-190416T1251Z/
/LEAO1.1.ER.190415T2236Z.190416T0230Z.190416T0519Z.NO/
257 AM EDT Tue Apr 16 2019
The flood warning is cancelled for
The Mahoning River At Leavittsburg.
* At 2:15 AM Tuesday the stage was...9.8 feet and falling.
* Flood stage is 10.0 feet.
&&
LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
4116 8100
$$
oudemanWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 15, 4:33 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 15, 4:33 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
433 PM EDT Mon Apr 15 2019
.SYNOPSIS...
A ridge will build east across Ohio overnight. A warm front
extending from low pressure over the Plains will lift back north
across the area on Tuesday. This area of low pressure will
continue slowly northeast across the Upper Great Lakes on
Thursday with a secondary area of low pressure moving northeast
through the Ohio Valley on Friday. &&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Lingering cu field will clear quickly this evening with increasing
subsidence as a ridge builds east across Ohio overnight. Winds will
become light by late evening allowing temperatures to fall quickly
before mid/high clouds start to thicken later tonight. Shortwave
energy will move around the ridge overnight with moisture advection
increasing. Low levels will be slow to moisten overnight with better
chances of showers developing across far NE Ohio and NW Pennsylvania
as a piece of low level jet energy pushes the 850mb front back
north on Tuesday. At the surface, warm front will lag some but
expecting areas generally along and west of I-77 to reach 60 or
better during the afternoon. Could see a stray showers or two
develop farther south during the afternoon but most of the
activity will be focused north of the warm front. This area will
likely be capped during the afternoon but did include a chance
of thunderstorms during the evening additional shortwave energy
rides around the ridge aloft and may help to kick off some
activity. Lows will remain mild on Tuesday night in the low 50s
in the warm sector, with areas closer to the lake and in NW PA
in the 40s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A slow moving frontal boundary will lift northward across the area
on Wednesday. Scattered showers will be possible along and ahead of
the lifting boundary on Wednesday. A strong upper level trough will
develop across the central U.S. with an area of low pressure moving
across the upper Midwest late on Wednesday. Southerly winds will
increase across the area Wednesday night into Thursday. Showers and
storms will become likely from west to east late Thursday into
Thursday night. The upper level trough cuts up into an upper level
low across the Tennessee River Valley on Friday. Showers and storms
will continue to be likely on Friday. Temperatures be warm and spring-
like in the 60s and 70s for the end of the week.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The upper level low will move from the Tennessee River Valley up
through the Ohio River Valley on Saturday. Off and on showers will
remain likely on Saturday and seasonably mild temperatures. The
upper level low will start to pull away from the region on Sunday
but clouds and a few showers will remain across the area. There are
no big cool downs in the forecast for the end of the week or next
weekend with seasonably mild weather continuing.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
MVFR ceilings remain from CAK-YNG-ERI but will tend to lift and
scatter through 21Z. Any lingering showers should be light and
end in the next hour or so. Skies expected to clear out of all
areas for a window this evening as a ridge expands across Ohio.
Mid and high clouds will return and lower overnight into Tuesday
morning. An area of showers will pass just north of the area,
likely clipping ERI with MVFR ceilings after 16Z Tuesday.
Northwest winds will remain breezy through the afternoon with
gusts of 25-30 knots. Winds will back to southwest on Tuesday
and become breezy towards the end of the TAF period.
OUTLOOK...Non-VFR possible at northern terminals Tuesday night
into Wednesday. Non-VFR returns in showers and possible
thunderstorms late Thursday and Friday.
&&
.MARINE...
Small craft advisories will continue into the evening for
portions of the lakeshore of northeast Ohio into northwest
Pennsylvania. Northwest winds will gradually relax tonight on the
lake. A frontal boundary will lift northward across the lake on
Tuesday with winds becoming variable. The boundary will stall over
the lake with winds easterly north of the boundary and variable near
the boundary through mid week. The boundary finally lifts north of
the lake late Wednesday and winds becoming southerly. Southerly
winds will increase ahead of the next low pressure system and cold
front on Thursday. Winds may approach 20 knots on the lake. Winds
will be changeable for the end of the week into the weekend as an
area of low pressure slowly moves across the lake. As the low pulls
away on Sunday, the winds will become westerly.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ145>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...KEC
MARINE...GriffinHazardous weather outlook, Apr 15, 4:16 AM EDT, 15 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 AM EDT Mon Apr 15 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-160830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 416 AM EDT Mon Apr 15 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 15, 2:47 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO SPRINGBORO 41.80N 80.38W
04/14/2019 CRAWFORD PA EMERGENCY MNGR
AN EF0 TORNADO OCCURRED IN SPRINGBORO,
PENNSYLVANIA ON SUNDAY APRIL 14TH AT
APPROXIMATELY 648PM. THE TORNADO WAS ONLY
BRIEFLY ON THE GROUND BUT CAUSED DAMAGE TO
SEVERAL HOMES ALONG BEAVER STREET THEN
LIFTED NEAR NORTH MAIN STREET AND ELM. LARGE
TREES FELL ALONG WITH DAMAGE TO SIDING ON A
COUPLE OF HOMES. TELEPHONE POLES AND STREET
SIGNS WERE SNAPPED OR BENT.
&&Local storm report, Apr 15, 2:52 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
252 PM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO SHELBY 40.90N 82.66W
04/14/2019 RICHLAND OH NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM
SHELBY. CORRECTED TO SHOW THE INITIAL
TOUCHDOWN TIME 3 MILES SOUTHWEST OF SHELBY.
TORNADO THEN TRACKED FOR 17 MILES LIFTING 5
MILES NORTH OF OLIVESBURG.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:58 PM EDT | Small Craft Advisory | CLE | 25 hr | |
| Apr 15, 7:25 AM EDT | River Flood Warning | CLE | Trumbull | 25 hr |
| Apr 15, 11:09 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 43 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.